MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Corneal Edema (1791); Visual Impairment (2138)
Date of Event 07/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned on surgical gauze.Blood and solution was dried on the lens.Both haptics were broken in the gusset area (only one broken haptic portion was returned).The optic is cut into pieces, typical of insertion and removal.Product history records were reviewed and documentation indicated the product met release criteria.The file indicated the use of a qualified cartridge with a non-qualified viscoelastic.The associated handpiece was not provided.It is unknown if a qualified product was used.The reported broken haptic was observed.The root cause for the reported lens damage may be related to failure to follow the ifu (instructions for use).The file indicated the use of a qualified cartridge with a non-qualified viscoelastic.The associated handpiece was not provided.It is unknown if a qualified product was used.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd (ophthalmic viscosurgical device) filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol (intraocular lens) delivery system for more than 3 minutes prior to completing insertion into the capsular bag.Additional information has been provided that the corneal edema has subsided, but astigmatism is thought to have increased due to suturing for wound enlargement.However, since the suture thread is absorbable, it is expected to resolve over time.No additional information has been provided.The file will be reopened if information is provided.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during intraocular lens (iol) implant procedure, the surgeon noticed that the trailing haptic was torn off after implanting the lens.The lens was explanted and replaced with backup lens.The procedure was completed on same day.Additional information has been received and stated that the remained inside the cartridge and the corneal edema has subsided, but astigmatism is thought to have increased due to suturing for wound enlargement.However, since the suture thread is absorbable, it is expected to resolve over time.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22646268
Report Number1119421-2025-02084
Device Sequence Number8798721
Product Code HQL
UDI-Device Identifier00380652251563
UDI-Public(01)00380652251563(17)280306(11)240308(10)15821074
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.240
Device Lot Number15821074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS.; MONARCH III IOL, CARTRIDGE C.; OPEGAN HI.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown